Hail, Hayes
- When
- May 21, 5:56 PM CST
- Where
- Hayes County, 2 mi W of Hamlet
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -101.267
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 21, 2:15 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN MAY 21 2006 .DISCUSSION... INTERESTING FORECAST WITH CHANCE OF THUNDERSTORMS FROM UPSTREAM SHORT WAVES AND FROM A FRONT PERSISTING ACROSS CENTRAL NEBRASKA. THIS AFTERNOON BOTH APPEAR TO HAVE FIRED SOME ACTIVITY. HAVE MADE ALLOWANCES TO THE GRIDS FOR BOTH THREATS THROUGH THIS EVENING. VERTICAL WIND PROFILE IS WEAK FOR SEVERE THREAT THIS AFTERNOON ACCORDING TO THE MERRIMAN AND MCCOOK PROFILERS... WOULD BE NICE TO SEE IT FROM WY BUT MEDICINE BOW IS OUT OF SERVICE. CYS VAD WIND PROFILE AND OTHERS ACROSS THE AREA SHOWING WINDS THROUGH 700 MB AROUND 10 KNOTS. DRY AIR AND NEAR INVERTED V BUT WILL BE DIFFICULT TO PRODUCE HIGH WINDS. HAIL THREAT HAS BEEN CONFIRMED BY .75 INCH HAIL AROUND LARAMIE. MODEL SOUNDINGS SHOW WET BULB ZERO HEIGHTS NEAR LARAMIE OF 12KFT AS THEY ARE HERE BUT WE ARE LOWER IN ELEVATION. NEAR TERM TONIGHT THERE ARE ISSUES WITH CONVECTION/COVERAGE/AND CLOUD COVER. 0Z AND 6Z MODELS SHOWED AN MCS DEVELOPING IN WY AND CLIPPING THE FAR SOUTHWEST...LATEST RUC AND GFS SHOW THE MCS TRACKING MORE TO THE NORTH OF THAT TRACK. CONVECTION ALSO SLOWER THAN MODELS INDICATE SO BACKED MOST POPS TILL AFTER 0Z TONIGHT THEN PAINTED A LARGE AREA WITH LOW POPS. CLOUD COVER IS THEN A TRICK AND THIS HAS AN IMPACT ON MONDAY MORNING LOWS. MONDAY CLOUD COVER HANGS IN WITH SOUTHEAST WINDS AND DEW POINTS AOB 50...HOWEVER A CAP SHOULD REMAIN IN PLACE TO KEEP CONVECTION OUT UNTIL STORMS ARRIVE FROM THE WEST IN THE EVENING. AFTER CONVECTION ON TUESDAY MORNING...WE COME UP CAPPED TUESDAY AFTERNOON AND SO THUNDERSTORM CHANCES CONTINUE INTO WEDNESDAY. EXTENDED RANGE MODELS IN GOOD AGREEMENT WITH THE CONTINUED DOMINANCE OF BROAD RIDGING ACROSS US. GFS HAS GOOD RUN TO RUN CONSISTENCY WITH THE OVERALL PATTERN WITH ONLY MINOR TIMING ISSUES. THE ROCKIES AND HIGH PLAINS RIDGE MOVES OVERHEAD ON MONDAY AND RETURNS MID WEEK BEFORE MOVING TO THE EAST COAST ON SATURDAY. THE RESULT IS WARMER CONDITIONS THIS WEEK AND SOUTHWEST FLOW ALOFT WHICH ALLOWS FOR THUNDERSTORM CHANCES. IDENTIFYING THE DAYS TO ADD POPS IS DIFFICULT AS THE LOCATION OF THE SURFACE FEATURES HAS BEEN VARIED. MOISTURE WILL BE ADEQUATE WITH SOUTH WINDS AND PROGGED DEW POINTS AROUND 50. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && HIRSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SUN MAY 21 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-221200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT SUN MAY 21 2006 /244 PM MDT SUN MAY 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER THE BEST CHANCES LOOK TO BE WEST OF LINE FROM VALENTINE TO BROKEN BOW. STRONG HEATING AND A SURFACE BOUNDARY IN THE AREA...MAY LEAD TO ISOALTED SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA...MAINLY ALONG AND WEST OF A MERRIMAN TO NORTH PLATTE LINE. WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NEBRASKA MONDAY AND IN CENTRAL AND NORTH CENTRAL NEBRASKA TUESDAY. AS THE FRONT CONTINUES NEARLY STATIONARY ACROSS WESTERN NEBRASKA... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF HIGHWAY 61 MONDAY AND MONDAY EVENING. ON TUESDAY...THE FRONT WILL DRIFT BACK TO THE EAST. AS IT DOES...THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF HIGHWAY 83. MOISTURE COLLECTING ALONG THE FRONT WILL AID IN THE PRODUCTION OF SEVERE WEATHER IN THE FAVORED AREAS BOTH MONDAY AND TUESDAY. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN WESTERN NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510702, 5510703, 5510704.